Jump to content

Search the Community

Showing results for tags 'citalorpam'.

  • Search By Tags

    Type tags separated by commas.
  • Search By Author

Content Type


Forums

  • Support
    • Read This First
    • Introductions and updates
    • Tapering
    • Symptoms and self-care
    • Finding meaning
  • Members only
  • Current events
    • Success stories: Recovery from psychiatric drug withdrawal
    • Events, actions, controversies
    • In the media
    • From journals and scientific sources

Find results in...

Find results that contain...


Date Created

  • Start

    End


Last Updated

  • Start

    End


Filter by number of...

Found 1 result

  1. Hello, I am going to try to be as clear and short as possible, but as I am not in my best moment, I apologize in advance in case what I write makes no sense at all. In March 2019 I went to my GP because I was having daily panic attacks and I had depression. I hated my job and waking up from bed was so difficult. My doctor gave me a prescription for 10mg of Citalopram and told me to come back in three weeks to see how I was doing. I have to say that in a week I saw big improvements. I was able to wake-up from bed and the panic decreased a lot, even though it was not gone. I went back to the GP as I was told and she increased the medication to 20mg. I was not bad, little by little I was able to go back to my life. I quitted my job and I started to study and learn other things. But it was not me. It was like I had a curtain in mind that did not allow certain thoughts and actions. I had always been a very active person, but suddenly I was not able to run or make any aerobic exercise. My sexual desire was completely gone. But to be honest, at the time I thought it was a little price to pay for not having panic. As I said, the anxiety was still there, but it was not as much as before. In June of 2019 I moved to other area, and I made a huge mistake. I run out from my Citalopram blister before I register in a new GP. On top of that, when I realized it was too late because I was going on a honey moon for a week. So I thought: “I will take the ones I have left and take them every other day”. In my defense, I had no idea of the effect this could have. Let’s just say it was not the best trip of my life. The panic returned and I didn’t understand why. I coped as I could with the help of my husband and when I came back I registered with the GP and told them I needed my prescription. They were very nice and gave an appointment with the pharmacists (in that surgery you can’t see the doctor for a repeated prescription of antidepressants) ASAP. He told me that I could not be on the antidepressants for too long and that I had to start thinking about quitting them. I told him I was not ready, and went out with a prescription and a paper talking about how to quit antidepressants and the withdrawal effects. Now that I know what I know, I can say that the paper was a joke: three days to a week of flu-like symptoms and a mild comeback of the anxiety and depression. Anyways, I related my symptoms in my honey moon with that but I did not give it too much thought. After a couple of more months and given the pharmacist insistence, I allowed to have a lower dosage. I went from 20mg to 10mg without any tapering, (I think it was in November 2019, but I an not sure of the month). I did not have a huge withdrawal effect, but I could feel some changes. Suddenly, I was feeling exhausted. Even after a 30 minute walk I felt like I needed to lay down. I did not have the same energy and concentration. I stopped meditating and stretching because I just did not feel like it. In every visit, the pharmacist was still insisting in me quitting the antidepressants. He mentioned that it would be easy: just take them every other day for a while and then I will be ready to stop them. To be honest, as they were not as effective as before, I agreed to do that. In March 2020, I started to “taper” from 10mg of Citalopram by taking them how the pharmacist told me. He did not mention for how long I should do that and this was the time of the first wave of COVID-19, so I could not really see any doctors. I just did it for a month and then stopped (April 2020). It felt great for like 5 days. Then I could not take it. That was more than flu-like symptoms. I was dizzy, I could not even be on the couch, I had to be in bed, just sleeping or watching youtube. I had headache and my stomach was closed, I could not eat. The only source of information I had was that stupid paper (sorry for that, but I am feeling a bit frustrated as I am writing), that the pharmacists gave me again when I said I was open to quitting the citalopram. So I gave myself 4-5 days to be in bed and then I forced myself out. I was not feeling much better, but I thought: ‘this will go away, I am fine’. Little by little I felt better. But things changed: I realized I had no patience. I was so grumpy all day. My sexual desire came back x3. I could do exercise again. For a couple of months I was full of energy, so much so that it was difficult to sleep, I would go to bed at 11pm and would wake-up at 2-3 am and being awake for a couple of hours until I could go back sleep again. But since I’ve always had trouble sleeping, I did not pay much attention. Until June (2020). At the end June, and while I was in my PMS, I felt terrible. I had a huge panic attack, like nothing I had before. I really felt I was going to die. I got so scared, I was going out my mind. My husband had to literally take me out of bed to the garden where I could breath fresh air. This repeated in the next days. I was in a panic mode all day, with suicidal thoughts and low mood. I had never felt so bad in my life. I did not understand anything of what was happening. After I had my period, I felt a bit better (I am saying this in case somebody else feels the same way, to tell them that yes, the period may worsen the symptoms). But I was exhausted again. I found myself in bed again. Going for a walk felt like a marathon. I called to my GP and what he told was that I needed more hours of sleep and that he will prescribe me with some sleeping tablets. I never went to collect them. I felt frustrated and in panic and without strength. So I just went to Spain for a few days with my family and the doctor I had since I was a child sent me to do a blood test. My iron was super low, and he prescribed me with iron tablets (which with time helped with the tiredness). But I still did not understand the other symptoms. That’s when I found this website, that literally saved my life. I could not believe that nobody had said anything about withdrawal from antidepressants. Since then, I had been experiencing different symptoms: headache, brain fog, forgetfulness, dizziness, pain in my legs and arms, chest pain, panic, depression… It looks like a simple list of things but it fees horrible. I have some windows, but even then I still don’t feel like myself. When I have windows where I don’t feel very deep physical or psychological symptoms, I am still very impatient and not very tolerant. When I have a wave like right now… Well, my world is reduce to watch funny things on Netflix and Youtube and hope for the time to past as quick as possible. It is very difficult, since I’d always had health anxiety. So if I have a headache I think I have a brain tumor and then I go into panic mode. If I have pain in the chest I think I am having a heart attack and again panic mode. But I don’t even want to call the GP or go the ER because I don’t think they are going to believe me. I feel very lonely because I don’t think people understand what I going through. My husband is great and he supports me, but he can only do that much. He try me to go out of bed, but he doesn’t understand that somedays I just can’t. I try to have a routine of waking-up, going for a short walk and have a shower and breakfast, to make sure that at least I am still human. But then is like I can’t do anymore. I don’t have the strength to do anything. Somedays I don’t even eat because I feel is useless. I have a huge pain in the back of my neck, maybe because of the tension of the anxiety and panic attacks. It cracks when I move, and it scares me. I tried the magnesium a couple of times but it gives me more anxiety. I really don’t know what to do to feel better. There are so many brave people on this website, but I don’t think I am that much brave. I feel like my life is going out of my hands. I don’t enjoy anything anymore. It’s been 6 months since my last dose and I don’t see a big improvement. Actually, this wave I am right now feels terrible, like I went back to what I was experiencing in July. I know people around me are worried about me, but when I mentioned the withdrawal they say: “that can’t last for so long”. So I don’t know what to do to not make them worry.
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy